| Model Number |
756608035 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Event 1: problem pulling pigtail drain: i would wind up the patient's ascites drain that he received on august 2nd.I dissolve the knots on the drain according to routine.This is easy.When i then have to pull out the drain, it takes a bit to start pulling, it's tougher than usual and the green/blue hose doesn't slide out as well.Then when i have to pull out the last piece, it stops.I pull a little more on the drain and the whole drain comes out, but then i see that the nylon thread is stuck inside the patient.I see that the knot is developed as it usually is, but that the nylon thread tightens properly between the drainage tube and inside the abdomen.I then call the doctor in charge to look at this.Together with me, we put a peang on each thread and take scissors to cut the thread that sits at the bottom of these.The doctor can then pull the thread out of the patient's abdomen.The wire that was inside the patient measured about 20cm.Actions taken tried to cut one end of the wire, but it still won't pull out.Enlists the help of dr.(b)(6) coming to the patient.Together we try to pull it out and then cut the other end of the wire to detach the drain hose itself.Holds the thread with tweezers.However, there is such pressure in the nylon thread that it is torn away from the tweezers and sucked into the skin again.The patient thus still has some nylon thread inside the body.The patient is informed and it is documented by the doctor in the medical record.Suggested action something wrong with the pigtail drain? never experienced the nylon thread getting stuck in this way before.
Additional Manufacturer Narrative
Sample is not available for return.Argon requested additional information to execute proper investigation for this reported event.
Event or Problem Description
Event 1: problem pulling pigtail drain: i would wind up the patient's ascites drain that he received on (b)(6).I dissolve the knots on the drain according to routine.This is easy.When i then have to pull out the drain, it takes a bit to start pulling, it's tougher than usual and the green/blue hose doesn't slide out as well.Then when i have to pull out the last piece, it stops.I pull a little more on the drain and the whole drain comes out, but then i see that the nylon thread is stuck inside the patient.I see that the knot is developed as it usually is, but that the nylon thread tightens properly between the drainage tube and inside the abdomen.I then call the doctor in charge to look at this.Together with me, we put a peang on each thread and take scissors to cut the thread that sits at the bottom of these.The doctor can then pull the thread out of the patient's abdomen.The wire that was inside the patient measured about 20cm.Actions taken tried to cut one end of the wire, but it still won't pull out.Enlists the help of dr.(b)(6) coming to the patient.Together we try to pull it out and then cut the other end of the wire to detach the drain hose itself.Holds the thread with tweezers.However, there is such pressure in the nylon thread that it is torn away from the tweezers and sucked into the skin again.The patient thus still has some nylon thread inside the body.The patient is informed and it is documented by the doctor in the medical record.Suggested action something wrong with the pigtail drain? never experienced the nylon thread getting stuck in this way before.
Additional Manufacturer Narrative
A review of the batch records confirmed that the product was manufactured according to specification and no deviations or anomalies were found.According to the customer, no sample was available to return for evaluation.Additionally, no photographic or visual evidence of any kind was provided which would have allowed for the allegation to be reviewed.Without such evidence, determining root cause or corrective action is not possible.If the sample is returned at a future date, this complaint may be reopened for further evaluation at that time.